Analysis & PDE

  • Anal. PDE
  • Volume 6, Number 8 (2013), 1857-1898.

Strichartz estimates for Schrödinger equations with variable coefficients and unbounded potentials

Haruya Mizutani

Full-text: Open access


This paper is concerned with Schrödinger equations with variable coefficients and unbounded electromagnetic potentials, where the kinetic energy part is a long-range perturbation of the flat Laplacian and the electric (respectively magnetic) potential can grow subquadratically (respectively sublinearly) at spatial infinity. We prove sharp (local-in-time) Strichartz estimates, outside a large compact ball centered at the origin, for any admissible pair including the endpoint. Under the nontrapping condition on the Hamilton flow generated by the kinetic energy, global-in-space estimates are also studied. Finally, under the nontrapping condition, we prove Strichartz estimates with an arbitrarily small derivative loss without asymptotic flatness on the coefficients.

Article information

Anal. PDE, Volume 6, Number 8 (2013), 1857-1898.

Received: 25 February 2012
Revised: 24 September 2012
Accepted: 19 January 2013
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B45: A priori estimates 35Q41: Time-dependent Schrödinger equations, Dirac equations
Secondary: 35S30: Fourier integral operators 81Q20: Semiclassical techniques, including WKB and Maslov methods

Schrödinger equation Strichartz estimates asymptotically flat metric unbounded potential unbounded electromagnetic potentials


Mizutani, Haruya. Strichartz estimates for Schrödinger equations with variable coefficients and unbounded potentials. Anal. PDE 6 (2013), no. 8, 1857--1898. doi:10.2140/apde.2013.6.1857.

Export citation


  • J.-M. Bouclet, “Littlewood–Paley decompositions on manifolds with ends”, Bull. Soc. Math. France 138:1 (2010), 1–37.
  • J.-M. Bouclet, “Semi-classical functional calculus on manifolds with ends and weighted $L\sp p$ estimates”, Ann. Inst. Fourier $($Grenoble$)$ 61:3 (2011), 1181–1223.
  • J.-M. Bouclet, “Strichartz estimates on asymptotically hyperbolic manifolds”, Anal. PDE 4:1 (2011), 1–84.
  • J.-M. Bouclet and N. Tzvetkov, “Strichartz estimates for long range perturbations”, Amer. J. Math. 129:6 (2007), 1565–1609.
  • J.-M. Bouclet and N. Tzvetkov, “On global Strichartz estimates for non-trapping metrics”, J. Funct. Anal. 254:6 (2008), 1661–1682.
  • N. Burq, P. Gérard, and N. Tzvetkov, “Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds”, Amer. J. Math. 126:3 (2004), 569–605.
  • N. Burq, C. Guillarmou, and A. Hassell, “Strichartz estimates without loss on manifolds with hyperbolic trapped geodesics”, Geom. Funct. Anal. 20:3 (2010), 627–656.
  • T. Cazenave, Semilinear Schrödinger equations, Courant Lecture Notes in Mathematics 10, University Courant Institute of Mathematical Sciences, New York, 2003.
  • P. D'Ancona and L. Fanelli, “Smoothing estimates for the Schrödinger equation with unbounded potentials”, J. Differential Equations 246:12 (2009), 4552–4567.
  • P. D'Ancona, L. Fanelli, L. Vega, and N. Visciglia, “Endpoint Strichartz estimates for the magnetic Schrödinger equation”, J. Funct. Anal. 258:10 (2010), 3227–3240.
  • S.-i. Doi, “Smoothness of solutions for Schrödinger equations with unbounded potentials”, Publ. Res. Inst. Math. Sci. 41:1 (2005), 175–221.
  • M. B. Erdoğan, M. Goldberg, and W. Schlag, “Strichartz and smoothing estimates for Schrödinger operators with almost critical magnetic potentials in three and higher dimensions”, Forum Math. 21:4 (2009), 687–722.
  • D. Fujiwara, “Remarks on convergence of the Feynman path integrals”, Duke Math. J. 47:3 (1980), 559–600.
  • J. Ginibre and G. Velo, “The global Cauchy problem for the nonlinear Schrödinger equation revisited”, Ann. Inst. H. Poincaré Anal. Non Linéaire 2:4 (1985), 309–327.
  • A. Hassell, T. Tao, and J. Wunsch, “Sharp Strichartz estimates on nontrapping asymptotically conic manifolds”, Amer. J. Math. 128:4 (2006), 963–1024.
  • B. Helffer and J. Sj östrand, “Équation de Schrödinger avec champ magnétique et équation de Harper”, pp. 118–197 in Schrödinger operators (Sønderborg, 1988), edited by H. Holden and A. Jensen, Lecture Notes in Phys. 345, Springer, Berlin, 1989.
  • H. Isozaki and H. Kitada, “Modified wave operators with time-independent modifiers”, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 32:1 (1985), 77–104.
  • J.-L. Journé, A. Soffer, and C. D. Sogge, “Decay estimates for Schrödinger operators”, Comm. Pure Appl. Math. 44:5 (1991), 573–604.
  • M. Keel and T. Tao, “Endpoint Strichartz estimates”, Amer. J. Math. 120:5 (1998), 955–980. 2000d:35018
  • H. Kitada and H. Kumano-go, “A family of Fourier integral operators and the fundamental solution for a Schrödinger equation”, Osaka J. Math. 18:2 (1981), 291–360.
  • A. Martinez, An introduction to semiclassical and microlocal analysis, Springer, New York, 2002. 2003b:35010
  • J. Marzuola, J. Metcalfe, and D. Tataru, “Strichartz estimates and local smoothing estimates for asymptotically flat Schrödinger equations”, J. Funct. Anal. 255:6 (2008), 1497–1553.
  • H. Mizutani, “Strichartz estimates for Schrödinger equations on scattering manifolds”, Comm. Partial Differential Equations 37:2 (2012), 169–224.
  • H. Mizutani, “Strichartz estimates for Schrödinger equations with variable coefficients and potentials at most linear at spatial infinity”, J. Math. Soc. Japan 65:3 (2013), 687–721.
  • L. Robbiano and C. Zuily, Strichartz estimates for Schrödinger equations with variable coefficients, Mém. Soc. Math. Fr. $($N.S.$)$, 2005.
  • D. Robert, Autour de l'approximation semi-classique, Progress in Mathematics 68, Birkhäuser, 1987. 89g:81016
  • D. Robert, “Relative time-delay for perturbations of elliptic operators and semiclassical asymptotics”, J. Funct. Anal. 126:1 (1994), 36–82.
  • D. Robert and H. Tamura, “Semiclassical estimates for resolvents and asymptotics for total scattering cross-sections”, Ann. Inst. H. Poincaré Phys. Théor. 46:4 (1987), 415–442.
  • W. Schlag, “Dispersive estimates for Schrödinger operators: a survey”, pp. 255–285 in Mathematical aspects of nonlinear dispersive equations, edited by B. J. et al., Ann. of Math. Stud. 163, Princeton Univ. Press, 2007.
  • G. Staffilani and D. Tataru, “Strichartz estimates for a Schrödinger operator with nonsmooth coefficients”, Comm. Partial Differential Equations 27:7-8 (2002), 1337–1372.
  • R. S. Strichartz, “Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations”, Duke Math. J. 44:3 (1977), 705–714.
  • D. Tataru, “Parametrices and dispersive estimates for Schrödinger operators with variable coefficients”, Amer. J. Math. 130:3 (2008), 571–634.
  • K. Yajima, “Existence of solutions for Schrödinger evolution equations”, Comm. Math. Phys. 110:3 (1987), 415–426.
  • K. Yajima, “Schrödinger evolution equations with magnetic fields”, J. Analyse Math. 56 (1991), 29–76.
  • K. Yajima, “Boundedness and continuity of the fundamental solution of the time dependent Schrödinger equation with singular potentials”, Tohoku Math. J. $(2)$ 50:4 (1998), 577–595.
  • K. Yajima, “Dispersive estimates for Schrödinger equations with threshold resonance and eigenvalue”, Comm. Math. Phys. 259:2 (2005), 475–509.
  • K. Yajima and G. Zhang, “Local smoothing property and Strichartz inequality for Schrödinger equations with potentials superquadratic at infinity”, J. Differential Equations 202:1 (2004), 81–110.